Aa
A
A
Close
Avatar universal
Prilosec and PVC's
I've had occassional PVC's for 20 plus years.  I also have Mitral Valve Prolaps.  About 2 months ago I started taking Prilosec for reflux.  I then began to have a huge increase in the number of PVC's.  Sometimes lasting all day. I've been on an event monitor for the past 2 weeks. I didn't even think that to relate this increase in PVC's to the Prilosec until about a week ago.  I stopped the Prilosec and lo and behold the PVC's are gone or at least back to the minimal occurance that they were before.  I've spoken to the cardiologist and he says there can definately be a correlation between reflux and increased PVC's but wasn't aware of a correlation between Prilosec and PVC's.  Have you heard of anything like this with other patients, Prilosec causing a big increase in the amount of PVC's? If so is there another drug that can help with reflux/heartburn that is not a PPI?  I had problems with Nexium as well (dizziness and rapid heart rate) so I'm hesitant to try another PPI drug.

Thanks,
Cancel
3 Answers
Page 1 of 1
Avatar universal
That is interesting because I was taking Prevacid and also noticed an increase in PAC's. Its still to early for me to tell if that was the culprit because my Palps have a mind of their own and can last as long as a week at times. For now though I have stopped the Prevacid to see if that helps. I also take fish oil which I've heard can help palps but I've also read that they can worsen them, who knows? Keep us posted!
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
I'm on Nexium, 20 mg a day, and have been for 5 years. Within the last six months they diagnosed me with PVCs, 8500 a day on average, when I never had them before. Naturally I'd like to get rid of the scary things.

But how can you just go off Prilosec or Prevacid without getting acid rebound? I'd like to get off it because too little stomach acid can cause anemia, osteoporosis, and B12 deficiency. PPIs have been implicated in all of these.

LB7:  H2 blockers, such as Zantac, ranitidine, Pepcid can also cause changes in heartbeat. I don't know what to safely try, or how to taper off the Nexium. Can anyone help? I just don't know what to do. Don't want heartburn or esophageal cancer either from not addressing the reflux.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
967168 tn?1343732745
I'm really interested in finding this out because I'm allowed to take Pepcid with my heart problems & pacemaker/icd; but not allowed to take Zantac, Prilosec, or Prevacid etc...

I go to my EP for a checkup Dec 1st, so I'll make sure to ask what's the difference
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Your Answer
Avatar universal
Answer
Do you know how to answer? Tap here to leave your answer...
Answer
Answer
Post Answer
A
A
Top Arrhythmias Answerers
Recent Activity
874521 tn?1424120397
Blank
opus88 commented on photo
Sep 23
506791 tn?1439846583
Blank
Piparskeggr commented on photo
Sep 23
Avatar universal
Blank
Breakthrough
Sep 23 by fred256
Heart Rhythm Community Resources